Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 36, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 14, 2016, 8:39 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2016, 8:39 PM EDT (00:39 UTC)
- Expired
- Mar 15, 2016, 5:45 AM EDT
- In force
- 9 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
416 WHUS71 KOKX 150039 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 839 PM EDT MON MAR 14 2016 ...GALE CONDITIONS ON THE OCEAN WATERS THROUGH THE EARLY MORNING HOURS... ANZ330-335-338-340-345-150600- /O.CAN.KOKX.GL.W.0017.000000T0000Z-160315T0600Z/ /O.NEW.KOKX.SC.Y.0036.160315T0039Z-160315T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 839 PM EDT MON MAR 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-150600- /O.CON.KOKX.GL.W.0017.000000T0000Z-160315T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 839 PM EDT MON MAR 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MPS
3 follow-up statements
724 WHUS71 KOKX 150446 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1246 AM EDT TUE MAR 15 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT WITH IMPROVING CONDITIONS ON THE NEAR SHORE WATERS THIS MORNING... ANZ350-353-355-151000- /O.CAN.KOKX.GL.W.0017.000000T0000Z-160315T0600Z/ /O.EXB.KOKX.SC.Y.0036.000000T0000Z-160316T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1246 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-151000- /O.CON.KOKX.SC.Y.0036.000000T0000Z-160315T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1246 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
856 WHUS71 KOKX 150737 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 337 AM EDT TUE MAR 15 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT WITH IMPROVING CONDITIONS ON THE NEAR SHORE WATERS THIS MORNING... ANZ330-335-338-340-345-151000- /O.CON.KOKX.SC.Y.0036.000000T0000Z-160315T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 337 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-151000- /O.CON.KOKX.SC.Y.0036.000000T0000Z-160316T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 337 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
208 WHUS71 KOKX 150945 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 545 AM EDT TUE MAR 15 2016 ...ROUGH CONDITIONS ON THE OCEAN THROUGH THIS EVENING... ANZ350-353-355-152100- /O.CAN.KOKX.SC.Y.0036.000000T0000Z-160316T0400Z/ /O.NEW.KOKX.SW.Y.0005.160315T1000Z-160316T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 545 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ330-335-338-340-345-151045- /O.CAN.KOKX.SC.Y.0036.000000T0000Z-160315T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 545 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED BELOW ADVISORY LEVELS. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 7:57 PM EDT, 42 minutes earlier.
Area forecast discussion, Mar 14, 7:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
757 PM EDT MON MAR 14 2016
.SYNOPSIS...
SLOWLY DEEPENING LOW PRESSURE EAST OF THE DELMARVA THIS EVENING
WILL TRACK TO THE SOUTH AND EAST OF LONG ISLAND THROUGH TUESDAY
NIGHT. A BROAD AREA OF LOW PRESSURE APPROACHES THE REGION FROM
THE WEST WEDNESDAY AND SLOWLY TRACKS ACROSS THE AREA THROUGH
FRIDAY. HIGH PRESSURE BUILDS IN FROM THE NORTH FRIDAY NIGHT AND
SATURDAY...THEN RETREATS TO THE NORTHEAST SATURDAY NIGHT. LOW
PRESSURE MOVES ACROSS THE REGION SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
RAIN TAPER OFF OVER WESTERN ZONES...AND CAN EXPECT SOME LIGHT RAIN
AND DRIZZLE FOR THE REST OF TONIGHT. RAIN WILL CONTINUE TO PUSH
THROUGH EASTERN ZONES...AND WILL REDEVELOP OVER EASTERN AREAS
THROUGH MUCH OF THE OVERNIGHT HOURS...WITH 1/4 TO 1/2 INCH
ADDITIONAL QPF DURING THIS TIME.
PATCHY FOG IS ALSO A POSSIBILITY BUT GRADIENT WIND AND CLOUD
COVER WILL LIKELY KEEP THE FOG FROM BECOMING TOO DENSE OR
WIDESPREAD. LOCALIZED DENSE FOG MAY BE A POSSIBILITY INLAND AS
WINDS WILL BE LIGHTER.
LOWS WILL BE ACHIEVED THIS EVENING IN THE UPPER 30S TO LOWER
40S...BUT THEN HOLD STEADY OR GRADUALLY RISE AS THE LOW LEVEL COLD
GRADUALLY ERODES THROUGH THE NIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
LOW PRESSURE PASSES TO THE SE OF EASTERN LI BY TUE AFT WITH
RESIDUAL MOISTURE AND WEAK LIFT PROVIDING A CHANCE OF LIGHT RAIN
OR DRIZZLE...MAINLY IN THE MORNING AND EAST OF NYC/LOWER HUDSON
VALLEY.
WEAK NORTHERLY FLOW DEVELOPS ON THE BACKSIDE OF THE LOW WITH
PLENTY OF LOW-LEVEL MOISTURE TRAPPED BENEATH AN INVERSION. MOSTLY
CLOUDY CONDITIONS ARE LIKELY TO PERSIST THROUGH TUE NIGHT. PATCHY
FOG WILL ONCE AGAIN BE IN THE FORECAST TUE NIGHT. A LIMITING
FACTOR WILL BE THE AMOUNT OF CLOUD COVER...BUT WINDS WILL BE
LIGHT. ANY CLEARING TUE NIGHT AND WIDESPREAD DENSE FOG WILL BE A
POSSIBILITY. LOW CONFIDENCE IN THAT OCCURRING.
HIGHS ON TUE WILL TOP OUT IN THE 50S MOST LOCATIONS...WITH LOWS
IN THE LOWER TO MID 40S. USED A MODEL BLEND TO ACCOUNT FOR THE
UNCERTAINTY WITH THE AMOUNT OF CLOUD COVER. THERE COULD BE SOME
PARTIAL CLEARING TUE AFT DUE TO DRYING IN THE LOW LEVELS. THESE
TEMPS ARE ABOUT 10 DEGREES ABOVE NORMAL.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY THROUGH FRIDAY THE AREA WILL BE UNDER THE INFLUENCE OF A
LARGE AND BROAD NORTHERN STREAM UPPER TROUGH. WITH THE UPPER LOW
CLOSED AND NEARLY CUT OFF FROM THE NORTHERN STREAM THE LOW MOVES
SLOWLY ACROSS THE UPPER MIDWEST AND NEW ENGLAND THROUGH THE PERIOD.
MEANWHILE AT THE SURFACE LOW PRESSURE IN THE WESTERN GREAT LAKES
SLOWLY WEAKENS AND TRACK EAST...EXITING THE NEW ENGLAND COAST FRIDAY
INTO FRIDAY NIGHT. THE GFS WAS MOST PROGRESSIVE WITH THE LOW AND A
COMPROMISE AMONG THE GUIDANCE AND PREVIOUS FORECAST. HOWEVER THERE
IS UNCERTAINTY AS TO HOW FAR SOUTH THE UPPER TROUGH DIGS BEFORE
CLOSING OFF WHICH WILL AFFECT THE TRACK OF THE SURFACE LOW. THE LOW
SLOWLY SHEARS OFF THROUGH THE PERIOD AND WEAKENS AS THE SYSTEM
TRACKS ACROSS THE REGION. ALSO ADDING TO THE UNCERTAINTY AS TO THE
TRACK AND DEPTH OF THE LOW IS THAT THE GUIDANCE HAS DIFFICULTIES
RESOLVING SHEARING ENERGY TO THE SOUTH OF A HIGH. SO THERE IS LOW
CONFIDENCE IN THE FORECAST INTO THE UPCOMING WEEKEND.
THE FORECAST STILL REMAINS UNCERTAIN SUNDAY AND MONDAY AS A SOUTH
STREAM SHORTWAVE TRACKS THROUGH THE GULF COAST STATES AND THE
SOUTHEAST AS THE ECMWF PHASES WITH THE NORTHERN TROUGH WHILE THE GFS
LAGS BEHIND. AS A RESULT EITHER A COASTAL LOW DEVELOPS...OR THE LOW
DEVELOPS MORE INLAND. AS FOR NOW LEANED TOWARD THE COASTAL LOW AS
THE 12Z ECMWF HAS BEEN MORE CONSISTENT WITH THIS SOLUTION. COLDER
AIR WILL BE IN PLACE FOR THE WEEKEND...WITH THE POSSIBILITY OF MIXED
OR FROZEN PRECIPITATION WELL INLAND SATURDAY NIGHT.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE WILL TRACK SOUTHEAST OF LONG ISLAND THROUGH TUESDAY
NIGHT. MAINLY IFR CONDITIONS TONIGHT IN STRATUS/FOG WITH RAIN
MAINLY EAST OF CITY TERMINALS AND DRIZZLE FOR CITY TERMINALS AND
N/W. OVERNIGHT INTO TUESDAY MORNING...A PERIOD OF LIFR WILL BE
POSSIBLE WITH ONLY DRIZZLE AND FOG REMAINING. THIS DROP TO LIFR
COULD BE OFF A FEW HOURS COMPARED TO FCST. IMPROVEMENT FROM IFR TO
MVFR OCCURS TUESDAY AFTERNOON FROM WEST TO EAST AND EVENTUALLY TO
VFR BY TUESDAY EVENING. AGAIN...THIS IMPROVEMENT BACK TO MVFR
COULD BE OFF A FEW HOURS COMPARED TO FCST.
NE WINDS 11-18 KT WITH SOME GUSTS TO NEAR 25 KT THIS EVENING WILL
GRADUALLY LOWER BY LATE THIS EVENING WITH GUSTS DIMINISHING. FLOW
BECOMES MORE NORTHERLY LATE AT 5-10 KT.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: LIFR COULD ARRIVE 1-3 HOURS SOONER THAN
FCST. GUST END TIME COULD BE 1-2 LATER THAN FCST. IMPROVEMENT TO
MVFR TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.
KLGA FCSTER COMMENTS: IFR COULD BE DELAYED AN HOUR OR TWO COMPARED
TO FCST. GUST END TIME COULD BE 1-2 HOURS LATER THAN FCST. LIFR
COULD ARRIVE 1-2 HOURS SOONER THAN FCST. IMPROVEMENT TO MVFR
TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.
KEWR FCSTER COMMENTS: LIFR COULD ARRIVE 1-3 HOURS SOONER THAN
FCST. GUST END TIME COULD BE 1-2 LATER THAN FCST. IMPROVEMENT TO
MVFR TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.
KTEB FCSTER COMMENTS: LIFR POSSIBLE OVERNIGHT INTO EARLY TUESDAY.
GUST END TIME COULD BE 1-2 LATER THAN FCST. IMPROVEMENT TO MVFR
TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.
KHPN FCSTER COMMENTS: LIFR DURATION COULD BE SEVERAL HOURS
SHORTER THAN FCST. AN OCCASIONAL GUST TO 20 KT POSSIBLE THIS
EVENING. IMPROVEMENT TO MVFR TUESDAY COULD VARY 2-4 HOURS
COMPARED TO FCST.
KISP FCSTER COMMENTS: LIFR COULD ARRIVE AN HOUR EARLIER THAN FCST.
GUST END TIME COULD BE 1-2 LATER THAN FCST. IMPROVEMENT TO MVFR
TUESDAY COULD VARY 2-4 HOURS COMPARED TO FCST.
.OUTLOOK FOR 00Z WED THROUGH SAT...
.TUE NIGHT...VFR TO START BUT A CHANCE OF LOW CLOUDS/FOG WITH IFR
CONDS LATE.
.WED-THU...IMPROVING TO VFR AFTER DAYBREAK WED. CHANCE OF RAIN
WITH MVFR OR LOWER CONDS FROM LATE DAY WED INTO THU AFTERNOON.
.THU NIGHT-FRI...SLIGHT CHANCE OF RAIN WITH MVFR OR LOWER CONDS.
.FRI NIGHT-SAT...VFR.
&&
.MARINE...
GALES ARE LIKELY THROUGH THE FIRST HALF OF THIS
EVENING...ESPECIALLY ON THE OCEAN WATERS. WINDS DIMINISH
OVERNIGHT AS GRADIENT BETWEEN LOW PRESSURE APPROACHING FROM THE
SOUTH WEAKENS WITH HIGH PRESSURE MOVING EAST OF THE CANADIAN
MARITIMES.
SEAS ON THE OCEAN...AND POSSIBLY THE EXTREME EASTERN PORTION OF
LONG ISLAND SOUND...REMAIN AT SMALL CRAFT LEVELS TO START TUE.
A PERSISTENT ESE-SE SWELLS SHOULD KEEP SEAS OF 5 FT OR MORE
LINGERING OVER THE OCEAN WATERS INTO THE FIRST HALF OF TUE
NIGHT.
WINDS AND WAVES ARE FORECAST TO REMAIN BELOW SMALL CRAFT LEVELS
WEDNESDAY THROUGH SATURDAY AS FIRST A BROAD AREA OF LOW PRESSURE
TRACKS ACROSS THE WATERS WEDNESDAY THROUGH FRIDAY...AND THEN HIGH
PRESSURE BUILDS IN FROM THE NORTH FRIDAY NIGHT AND SATURDAY. THERE
IS UNCERTAINTY AS TO THE TRACK AND DEPTH OF THE LOW WHICH WOULD
HAVE AN EFFECT ON BOTH THE WINDS AND SEAS...POSSIBLY INCREASING BOTH
TO SMALL CRAFT LEVELS.
&&
.HYDROLOGY...
AN ADDITIONAL QUARTER TO HALF INCH IS POSSIBLE THROUGH THE FIRST
HALF OF THIS EVENING ACROSS LI AND CT. ELSEWHERE...AMOUNTS WILL
BE LESS THAN A QUARTER INCH. NO HYDROLOGIC IMPACTS ARE
ANTICIPATED.
NP SIGNIFICANT PRECIPITATION IS EXPECTED FROM WEDNESDAY THROUGH
MONDAY.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE SOUTH SHORE BACK
BAYS OF WESTERN LI AND PORTIONS OF WESTERN LI SOUND.
TIDAL DEPARTURES OF 1 3/4 TO 2 1/4 ARE NEEDED FOR MINOR COASTAL
FLOODING LATE TONIGHT/EARLY TUESDAY MORNING.
GALES HAVE DEVELOPED ON THE OCEAN WATERS AND WILL LIKELY SPREAD
NORTH THIS AFT IN ASSOC WITH A STRONG EASTERLY LOW-LEVEL JET. THE
ESTOFS GUIDANCE...WHICH IS ON THE HIGHER END OF THE MODEL
ENSEMBLE...IS DOING RATHER WELL ACROSS LI SOUND AND WAS THE
PREFERRED CHOICE. ALONG...THE SOUTH SHORE...STAYED CLOSE TO SFAS
GUIDANCE...WHICH WAS A COMPROMISE BETWEEN THE ESTOFS AND THE ETSS.
THIS RESULTS IN A STORM SURGE AROUND 2 FT ON THE SOUTH SHORE BACK
BAYS OF WESTERN LI...AND 2 TO 2 1/2 FT ON WESTERN LI SOUND EARLY
TUE MORNING. THESE VALUES WILL PUT WATER LEVELS RIGHT AT OR JUST
ABOVE MINOR COASTAL FLOOD BENCHMARKS.
MINOR BEACH EROSION IS ALSO POSSIBLE THIS AFTERNOON THROUGH
TONIGHT WITH AN E TO W SWEEP OF 5 TO 8 FT SURF.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 4 AM TO 6 AM EDT TUESDAY FOR
CTZ009.
NY...COASTAL FLOOD ADVISORY FROM 4 AM TO 6 AM EDT TUESDAY FOR
NYZ071-177.
COASTAL FLOOD ADVISORY FROM 1 AM TO 3 AM EDT TUESDAY FOR
NYZ178-179.
NJ...NONE.
MARINE...GALE WARNING UNTIL 2 AM EDT TUESDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...MET/DW
NEAR TERM...MPS/DW
SHORT TERM...DW
LONG TERM...MET
AVIATION...JM
MARINE...MET/DW
HYDROLOGY...MET/DW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 14, 8:37 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 837 PM EDT MON MAR 14 2016 CTZ005>008-010>012-NJZ002-004-006-103>108-NYZ067>070-072>075-078>081- 176-160200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS- 837 PM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NYZ071-177-160200- SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NORTHERN NASSAU- 837 PM EDT MON MAR 14 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ178-179-160200- SOUTHERN QUEENS-SOUTHERN NASSAU- 837 PM EDT MON MAR 14 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 3 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-160200- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 837 PM EDT MON MAR 14 2016 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-160200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 837 PM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:48 PM EDT | Coastal Flood Statement | OKX | Kings, Richmond | 6 hr |
| Mar 15, 5:45 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 31 hr |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.